Alert archive / Florida / Gale Warnings in 2011
Gale Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Oct 18, 2011, 4:01 AM EDT. It took effect at Oct 18, 2011, 8:00 PM EDT. It was in force for 5 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 4:01 AM EDT (08:01 UTC)
- In effect from
- Oct 18, 2011, 8:00 PM EDT
- Expired
- Oct 18, 2011, 8:05 PM EDT
- In force
- 5 min
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
682 WHUS72 KJAX 180801 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 401 AM EDT TUE OCT 18 2011 AMZ450-452-454-190815- /O.EXT.KJAX.SC.Y.0033.111018T1800Z-111019T0000Z/ /O.NEW.KJAX.GL.W.0004.111019T0000Z-111019T0800Z/ /O.NEW.KJAX.SC.Y.0034.111019T0800Z-111020T1500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 401 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT THURSDAY. * WINDS AND WAVES...SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS LATE TUESDAY WITH OCCASIONAL GUSTS TO GALE FORCE EXPECTED TONIGHT. WINDS WILL VEER TO WEST ON WEDNESDAY AND REMAIN 20 TO 25 KNOTS THROUGH WEDNESDAY NIGHT. SEAS WILL BUILD TO 4 TO 6 FEET THIS AFTERNOON AND SUBSIDE TO 3 TO 5 FEET WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-472-474-190800- /O.CON.KJAX.SC.Y.0033.111018T1800Z-111019T0000Z/ /O.UPG.KJAX.GL.A.0003.111019T0000Z-111020T1500Z/ /O.NEW.KJAX.GL.W.0004.111019T0000Z-111019T0800Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 401 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT WEDNESDAY. * WINDS AND WAVES...SOUTHERLY WINDS OF 20 KNOTS TUESDAY AFTERNOON WILL INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TUESDAY EVENING. WINDS WILL VEER TO WEST ON WEDNESDAY WITH SUSTAINED WINDS OF 20 TO 25 KNOTS AND OCCASIONAL GUSTS TO GALE FORCE. SEAS WILL STEADILY BUILD TO 7 TO 10 FEET TUESDAY NIGHT AND REMAIN IN THE 6 TO 8 FEET RANGE THROUGH WEDNESDAY NIGHT. WINDS AND SEAS WILL START TO SUBSIDE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PP
1 follow-up statement
161 WHUS72 KJAX 190005 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 PM EDT TUE OCT 18 2011 AMZ450-452-454-190900- /O.CAN.KJAX.SC.Y.0033.000000T0000Z-111019T0000Z/ /O.EXT.KJAX.SC.Y.0034.111019T0005Z-111020T1500Z/ /O.CAN.KJAX.GL.W.0004.000000T0000Z-111019T0800Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 805 PM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY FOR THE NEARSHORE COASTAL WATERS IS NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * WINDS AND WAVES...SOUTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS TONIGHT WITH OCCASIONAL GUSTS TO 30 KNOTS. WINDS WILL VEER TO WEST WEDNESDAY MORNING WITH SUSTAINED WINDS OF 15 TO 20 KNOTS. WESTERLY WINDS WILL HOLD AT 15 TO 20 KNOTS THROUGH WEDNESDAY NIGHT. SEAS WILL BUILD TO 3 TO 5 FEET TONIGHT THEN DECREASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-472-474-190900- /O.EXT.KJAX.SC.Y.0033.000000T0000Z-111020T1500Z/ /O.CAN.KJAX.GL.W.0004.000000T0000Z-111019T0800Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 805 PM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY... ...GALE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE GALE WARNING. A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH THURSDAY MORNING. * WINDS AND WAVES...SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 KNOTS TONIGHT WITH OCCASIONAL GUSTS TO GALE FORCE. WINDS WILL VEER TO WEST ON WEDNESDAY WITH SUSTAINED WINDS OF 20 TO 25 KNOTS WITH POSSIBLE GUSTS TO GALE FORCE. SEAS WILL BUILD TO 6 TO 9 FEET TONIGHT THEN SUBSIDE TO 4 TO 7 FEET WEDNESDAY. WESTERLY WINDS OF 20 TO 25 KNOTS WITH SEAS OF 4 TO 7 FEET WILL HOLD THROUGH WEDNESDAY NIGHT...WITH IMPROVING CONDITIONS THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ECZ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Oct 18, 3:40 AM EDT, 21 minutes earlier.
Area forecast discussion, Oct 18, 3:40 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 AM EDT TUE OCT 18 2011
...INTENSIFYING LOW PRESSURE SYSTEM TO TRACK ACROSS THE FORECAST
AREA WITH HEAVY RAINFALL AND STRONG/SEVERE THUNDERSTORMS TODAY...
...WINDY WITH CLEARING SKIES AND COOLER ON WEDNESDAY...
.SHORT TERM...TODAY THROUGH THURSDAY...
EARLY THIS MORNING...FORECAST STILL ON TRACK WITH AREAS OF DENSE FOG
DEVELOPING NORTH OF WARM FRONTAL BOUNDARY ACROSS SOUTHEAST GEORGIA
WHILE RAINFALL IS BREAKING OUT ALONG AND NORTH OF WARM FRONTAL
BOUNDARY ACROSS NORTHEAST FLORIDA...WITH BEST RAIN CHANCES OVER THE
COASTAL WATERS EARLY THIS MORNING. A DENSE FOG ADVISORY MAY BE
REQUIRED ACROSS SOUTHEAST GEORGIA.
MID TO LATE MORNING HOURS...WARM FRONTAL BOUNDARY CONTINUES TO
SHARPEN UP AND LIFT NORTHWARD INTO THE FORECAST AREA WITH WIDESPREAD
SHOWER ACTIVITY BREAKING OUT AREA-WIDE WITH LOCALLY HEAVY RAINFALL
AND A SLIGHT CHANCE OF EMBEDDED THUNDERSTORMS. WITH TOTAL RAINFALL
AMOUNTS THROUGH THE EVENT IN THE 2-4 INCH RANGE SHOULD BE SPACED OUT
ENOUGH ACROSS THE REGION TO PREVENT THE NEED FOR A FLOOD WATCH AT
THIS JUNCTURE.
THIS AFTERNOON...AS WARM FRONT LIFTS NORTH AND 1000MB LOW MOVES INTO
APALACHEE BAY IN THE NE GOMEX EXPECT ATMOSPHERE TO DESTABILIZE
ENOUGH FOR SCATTERED TSTM ACTIVITY. SOUTHERLY 850MB JET AT 40-50
KNOTS WILL ALLOW FOR DAMAGING WINDS TO BE THE MAIN THREAT IN TSTM
ACTIVITY ALONG WITH GOOD VEERING IN THE LOW LEVELS TO SUPPORT
ISOLATED SUPERCELL ACTIVITY AND A LOW TORNADO THREAT AS WELL. HAVE
CONTINUED TO INCLUDE THIS IN THE ZFP/GRIDS. GENERAL BREEZY
CONDITIONS OUT OF THE SOUTH AT 15-20 WITH GUSTS TO 25 MPH CAN BE
EXPECTED SOUTH OF THE WARM FRONTAL BOUNDARY AND MAX TEMPS TOPPING
OUT AROUND 80 DEGREES.
THIS EVENING...LOW WILL TRACK FROM THE SUWANNEE RIVER VALLEY THROUGH
SOUTHEAST GEORGIA AND INTO THE ATLANTIC ALONG THE COASTAL CAROLINAS.
THIS WILL PROVIDE A WINDOW FOR NUMEROUS SHOWER AND TSTM ACTIVITY
ALONG LOW TRACK AND AHEAD OF AND ALONG TRAILING COLD FRONTAL
BOUNDARY WITH SLIGHT RISK SEVERE WEATHER THREAT CONTINUING THROUGH
AT LEAST MIDNIGHT.
LATE TONIGHT AND EARLY WEDNESDAY...TRAILING COLD FRONT SWEEPS
THROUGH WITH SCATTERED SHOWERS AND A SLIGHT CHANCE OF A LINGERING
TSTM AND BREEZY WEST WINDS DEVELOPING AT 15-20 MPH WITH HIGHER GUSTS
DEPENDING ON THE STRENGTH OF PRESSURE RISES PUSHING INTO THE REGION.
MIN TEMPS BOTTOMING OUT AROUND 70 DEGREES.
WEDNESDAY AFTERNOON...CLEARING SKIES AND WINDY WEST FLOW AT 15-25
MPH WITH GUSTS TO 35 MPH AT EXPECT LAKE WIND ADVISORY CONDITIONS.
MAX TEMPS ONLY REBOUNDING ABOUT 5-10 DEGREES INTO THE 70S IN THE
COLD AIR ADVECTION.
WEDNESDAY NIGHT...MAINLY CLEAR SKIES AND STRONG COLD AIR ADVECTION
WILL DRIVE TEMPS DOWN INTO THE LOWER TO MID 40S INLAND AND NEAR 50
ALONG THE COAST.
THURSDAY...SUNNY AND COOL IN NORTHWEST FLOW WITH MAX TEMPS ONLY IN
THE MID/UPPER 60S.
THURSDAY NIGHT...BETTER RADIATIONAL COOLING CONDS WITH CLEAR SKIES
AND LIGHT NORTH FLOW AND EXPECT MIN TEMPS NEAR 40 DEGREES OVER
INLAND AREAS.
.LONG TERM...FRIDAY THROUGH MONDAY...
FRIDAY/SATURDAY...HIGH PRESSURE OVER THE SERN U.S. IN CONTROL AND
EXPECT DRY CONDS AND SEASONABLE AUTUMN WEATHER WITH MAX TEMPS IN THE
70 TO 75 RANGE AND MIN TEMPS IN THE 40S.
SUNDAY/MONDAY...HIGH PRESSURE BUILDS TOWARD THE CAROLINAS AND FLOW
BECOMES NORTH-NORTHEAST AND EXPECT A SLIGHT CHANCE OF SHOWERS IN THE
COASTAL WATERS...BUT FOR NOW HAVE KEPT LAND AREAS DRY WITH JUST
SILENT 10% POPS AS CONFIDENCE IN STRONG ENOUGH ONSHORE FLOW. MAX
TEMPS WILL REMAIN IN THE 70S WITH MIN TEMPS NEAR 50 DEGREES.
&&
.AVIATION...CONDITIONS WILL GRADUALLY DETERIORATE AS CEILINGS LOWER
AND RAIN MOVES IN AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. MVFR
CONDITIONS WILL PREVAIL AFTER 12Z AND IFR AFTER 18Z AT GNV AND 20Z
AT THE OTHER TERMINALS. AS LOW PRESSURE BEGINS TO MOVE IN FROM THE
GULF THIS AFTERNOON...SCATTERED STORMS ARE FORECAST IN ADDITION TO
RAIN AND HAVE VCTS AT GNV AT 16Z AND THE OTHER TERMINALS AFTER 20Z.
SOME STORMS MAY BE STRONG TO SEVERE AND AMENDMENTS FOR WIND
GUSTS/LOWER VSBY IN HEAVY RAIN WILL BE POSSIBLE.
&&
.MARINE...A GENERAL SE FLOW IS EXPECTED TODAY AHEAD OF NORTHWARD
MOVING WARM FRONT WELL SOUTH OF THE REGION. AS WARM FRONT LIFTS
NORTH THROUGH THE WATERS TONIGHT EXPECT WINDS TO VEER TO SW WITH
A SHARP INCREASE IN WINDS AS THE SURFACE LOW TRACKS JUST NORTHWEST
OF THE COASTAL WATERS. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED IN
THE OFFSHORE ZONES WHERE THE GALE WATCH HAS BEEN UPGRADED TO A GALE
WARNING. WILL KEEP THE GALE WARNING GOING THROUGH TONIGHT AND THEN
DROP THE WARNING AS WINDS DECREASE SOME AS THE LOW LIFTS OUT OF
THE AREA. GUSTY W/NW WINDS BEHIND THE FRONT WILL KEEP HEADLINES IN
PLACE UNTIL THURSDAY WHEN WINDS WILL START TO SUBSIDE.
RIP CURRENTS: ONSHORE FLOW WILL ENHANCE THE RISK OF RIP CURRENTS
TODAY AND A MODERATE RISK IS EXPECTED. STRONG OFFSHORE FLOW WED
WILL HELP PRECLUDE RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 65 72 43 / 100 70 30 0
SSI 77 68 76 50 / 100 90 30 0
JAX 80 68 77 46 / 100 80 30 0
SGJ 81 70 79 52 / 100 80 30 0
GNV 79 67 78 45 / 100 60 20 0
OCF 81 69 79 47 / 100 70 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
GALE WARNING FROM 8 PM THIS EVENING TO 4 AM EDT WEDNESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM EDT
THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/PETERSONHazardous weather outlook, Oct 17, 4:40 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT MON OCT 17 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 440 PM EDT MON OCT 17 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORMS EXPECTED ON TUESDAY AND TUESDAY NIGHT... .DAY ONE...TODAY AND TONIGHT... WARM FRONT LIFTING NORTHWARD INTO THE REGION TONIGHT WILL ALLOW FOR THE DEVELOPMENT OF PATCHY FOG ACROSS MOST OF THE FORECAST AREA. RAIN WILL DEVELOP FROM SOUTH TO NORTH AND MAY BECOME HEAVY AT TIMES TOWARD MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DEVELOPING LOW PRESSURE CENTER OVER THE EASTERN GULF OF MEXICO WILL TRACK JUST WEST OF THE FORECAST AREA ON TUESDAY WITH A TRAILING FRONTAL PASSAGE EXPECTED LATE TUESDAY NIGHT. BREEZY CONDITIONS ARE EXPECTED ON TUESDAY WITH STRONG THUNDERSTORMS WITH GUSTY WINDS AND ISOLATED SEVERE THUNDERSTORMS WITH AN ISOLATED TORNADO POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL WILL PRODUCE STORM TOTAL AMOUNTS OF 2 TO 4 INCHES AREA- WIDE. STRONG AND GUSTY WINDS WILL ACCOMPANY THE FRONTAL PASSAGE TUESDAY NIGHT AS STRONG PRESSURE RISES FOLLOW THE DEPARTING LOW PRESSURE SYSTEM. BREEZY TO WINDY WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE ON WEDNESDAY AS COLDER AND DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:01 AM EDT | Small Craft Advisory | JAX | 45 hr | |
| Oct 18, 3:50 AM EDT | Dense Fog Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.